Alert archive / Oregon / Gale Warnings in 2016

Gale Warning 28, NWS Medford, OR

March 20, 2016

NWS Medford, OR issued this gale warning at Mar 20, 2016, 2:46 PM PDT. It took effect at Mar 21, 2016, 2:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2016, 2:46 PM PDT (21:46 UTC)
In effect from
Mar 21, 2016, 2:00 AM PDT
Expired
Mar 21, 2016, 8:00 AM PDT
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted.

842 
WHUS76 KMFR 202146
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
246 PM PDT SUN MAR 20 2016

PZZ350-211000-
/O.EXT.KMFR.SE.W.0031.000000T0000Z-160321T0900Z/
/O.NEW.KMFR.GL.W.0028.160321T0900Z-160321T1800Z/
/O.NEW.KMFR.SC.Y.0037.160321T0900Z-160321T1800Z/
/O.CAN.KMFR.SC.Y.0036.160321T1800Z-160323T1200Z/
/O.NEW.KMFR.SW.Y.0042.160321T1800Z-160323T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
246 PM PDT SUN MAR 20 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 AM PDT MONDAY...
...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY...

* WINDS: NEAR CAPE BLANCO: SOUTH 20 TO 30 KT THIS EVENING, RISING
  TO 25 TO 35 KT WITH GUSTS TO 40 KT LATE TONIGHT AND CONTINUING
  THROUGH MONDAY MORNING. ELSEWHERE: SOUTH 20 TO 25 KT THROUGH
  MONDAY MORNING.

* SEAS: NEAR CAPE BLANCO: CHOPPY COMBINED SEAS OF 10 TO 12 FEET
  THROUGH THIS EVENING, RISING TO 13 TO 17 FEET MONDAY MORNING.
  ELSEWHERE: CHOPPY COMBINED SEAS 10 TO 12 FEET THROUGH MONDAY
  MORNING. SEAS BECOME SWELL DRIVEN AT 12 TO 14 FEET ALL AREAS
  MONDAY EVENING AND CONTINUE THROUGH WEDNESDAY MORNING.

* AREAS AFFECTED...THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED BEYOND 2 NM FROM SHORE, EXCEPT RIGHT UP TO THE SHORE
  NEAR CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ370-376-211000-
/O.CON.KMFR.SE.W.0031.000000T0000Z-160321T1800Z/
/O.NEW.KMFR.GL.W.0028.160321T0900Z-160321T1800Z/
/O.CAN.KMFR.SC.Y.0036.160321T1800Z-160323T1200Z/
/O.NEW.KMFR.SW.Y.0042.160321T1800Z-160323T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
246 PM PDT SUN MAR 20 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 AM PDT MONDAY...
...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY...

* WINDS: SOUTH 20 TO 25 KT THROUGH THIS EVENING, THEN RISING TO
  GALES 25 TO 35 KT WITH GUSTS TO 40 KT TONIGHT AND CONTINUING
  THROUGH MONDAY MORNING.

* SEAS: CHOPPY COMBINED SEAS OF 10 TO 12 FEET THROUGH THIS
  EVENING, RISING TO 13 TO 17 FEET TONIGHT AND CONTINUING THROUGH
  MONDAY MORNING. SEAS BECOME SWELL DRIVEN AT 12 TO 14 FEET MONDAY
  EVENING AND CONTINUE THROUGH WEDNESDAY MORNING.

* AREAS AFFECTED...ALL AREAS...BUT THE STRONGEST WINDS AND
  STEEPEST SEAS ARE EXPECTED NEAR AND NORTH OF CAPE BLANCO AND
  OUT TO 30 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-211000-
/O.EXT.KMFR.SE.W.0031.000000T0000Z-160321T0900Z/
/O.EXT.KMFR.SC.Y.0036.000000T0000Z-160321T1800Z/
/O.NEW.KMFR.GL.W.0028.160321T0900Z-160321T1800Z/
/O.NEW.KMFR.SW.Y.0042.160321T1800Z-160323T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
246 PM PDT SUN MAR 20 2016

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 AM PDT MONDAY...
...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT MONDAY...

* WINDS: NEAR CAPE BLANCO: SOUTH 20 TO 30 KT THIS EVENING, RISING
  TO 25 TO 35 KT WITH GUSTS TO 40 KT LATE TONIGHT AND CONTINUING
  THROUGH MONDAY MORNING. ELSEWHERE: SOUTH 20 TO 25 KT THROUGH
  MONDAY MORNING.

* SEAS: NEAR CAPE BLANCO: CHOPPY COMBINED SEAS OF 10 TO 12 FEET
  THROUGH THIS EVENING, RISING TO 13 TO 17 FEET MONDAY MORNING.
  ELSEWHERE: CHOPPY COMBINED SEAS 10 TO 12 FEET THROUGH MONDAY
  MORNING. SEAS BECOME SWELL DRIVEN AT 12 TO 14 FEET ALL AREAS
  MONDAY EVENING AND CONTINUE THROUGH WEDNESDAY MORNING.

* AREAS AFFECTED...THE STRONGEST WINDS AND STEEPEST SEAS ARE
  EXPECTED BEYOND 5 NM FROM SHORE, EXCEPT RIGHT UP TO THE SHORE
  NEAR CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT
HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP
AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL
IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED
VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER
EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
932 
WHUS76 KMFR 211032
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
332 AM PDT MON MAR 21 2016


PZZ370-376-212345-
/O.EXT.KMFR.GL.W.0028.000000T0000Z-160321T1500Z/
/O.EXT.KMFR.SE.W.0031.000000T0000Z-160321T1500Z/
/O.EXB.KMFR.SC.Y.0036.160321T1500Z-160322T0000Z/
/O.EXT.KMFR.SW.Y.0042.160322T0000Z-160323T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
332 AM PDT MON MAR 21 2016

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...
 
* WINDS: SOUTH GALES 25 TO 35 KT WITH GUSTS TO 45 KT EARLY THIS
  MORNING THEN SOUTHWEST 20 TO 25 KT WITH GUSTS TO 35 KT THROUGH
  THIS AFTERNOON.

* SEAS: 12 TO 14 FEET AS WIND WAVES PEAK EARLY THIS MORNING THEN
  SEAS WILL BECOME SWELL DOMINATED AND BUILD TO A PEAK THIS
  EVENING AT 14 TO 16 FEET. SEAS WILL THEN SUBSIDE SLOWLY AND
  REMAIN HIGH TUESDAY INTO WEDNESDAY MORNING. SEAS MAY BECOME HIGH
  AGAIN WEDNESDAY NIGHT INTO FRIDAY.

* AREAS AFFECTED...ALL AREAS...BUT THE STRONGEST WINDS AND
  STEEPEST SEAS ARE EXPECTED OUT TO 30 NM FROM SHORE...ESPECIALLY
  NEAR CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ356-212345-
/O.EXT.KMFR.GL.W.0028.000000T0000Z-160321T1500Z/
/O.EXT.KMFR.SC.Y.0036.000000T0000Z-160322T0000Z/
/O.EXT.KMFR.SW.Y.0042.160322T0000Z-160323T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
332 AM PDT MON MAR 21 2016

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...
 
* WINDS: SOUTH GALES 25 TO 35 KT WITH GUSTS TO 45 KT EARLY THIS
  MORNING THEN SOUTHWEST 20 TO 25 KT WITH GUSTS TO 35 KT THROUGH
  THIS AFTERNOON.

* SEAS: 11 TO 14 FEET AS WIND WAVES PEAK EARLY THIS MORNING THEN
  SEAS WILL BECOME SWELL DOMINATED AND BUILD TO A PEAK THIS
  EVENING AT 13 TO 16 FEET. SEAS WILL THEN SUBSIDE SLOWLY AND
  REMAIN HIGH TUESDAY INTO WEDNESDAY MORNING. SEAS MAY BECOME HIGH
  AGAIN WEDNESDAY NIGHT INTO FRIDAY.

* AREAS AFFECTED...ALL AREAS...BUT THE STRONGEST WINDS AND
  STEEPEST SEAS ARE EXPECTED NEAR CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ350-212345-
/O.EXT.KMFR.GL.W.0028.000000T0000Z-160321T1500Z/
/O.EXT.KMFR.SC.Y.0037.000000T0000Z-160322T0000Z/
/O.EXT.KMFR.SW.Y.0042.160322T0000Z-160323T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
332 AM PDT MON MAR 21 2016

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...
 
* WINDS: SOUTH GALES 25 TO 35 KT WITH GUSTS TO 45 KT EARLY THIS
  MORNING THEN SOUTHWEST 20 TO 25 KT WITH GUSTS TO 35 KT THROUGH
  THIS AFTERNOON.

* SEAS: 11 TO 14 FEET AS WIND WAVES PEAK EARLY THIS MORNING THEN
  SEAS WILL BECOME SWELL DOMINATED AND BUILD TO A PEAK THIS
  EVENING AT 13 TO 16 FEET. SEAS WILL THEN SUBSIDE SLOWLY AND
  REMAIN HIGH TUESDAY INTO WEDNESDAY MORNING. SEAS MAY BECOME HIGH
  AGAIN WEDNESDAY NIGHT INTO FRIDAY.

* AREAS AFFECTED...ALL AREAS...BUT THE STRONGEST WINDS AND
  STEEPEST SEAS ARE EXPECTED NEAR CAPE BLANCO. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
DW

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 20, 2:42 PM PDT, 4 minutes earlier.

Area forecast discussion, Mar 20, 2:42 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
242 PM PDT SUN MAR 20 2016

.SHORT TERM...A FRONT OVER THE AREA TODAY WILL SHIFT EASTWARD THIS
EVENING AND TONIGHT WITH DECREASING SHOWERS OVER INLAND AREAS. A
COLD FRONT WILL THEN APPROACH LATE TONIGHT AND MOVE INLAND MONDAY
AND BRING ANOTHER ROUND OF WET AND WINDY WEATHER. BEHIND THIS
FRONT EXPECT A SHOWERY AND COOL PATTERN AS AN UPPER TROUGH MOVES
OVER THE REGION.

A FRONT IS CURRENTLY MOVING EAST OF THE CASCADES THIS AFTERNOON
AND BEHIND THE FRONT THIS EVENING, EXPECT MAINLY SCATTERED
SHOWERS, WITH THE BEST CHANCES FOR SHOWERS ALONG THE COAST AND
OVER THE MOUNTAINS. GUSTY SOUTH WINDS WILL CONTINUE THIS AFTERNOON
THEN LOWER DURING THE EVENING. AS THE FRONT SHIFTS EAST OF THE
AREA, SHOWERS WILL DECREASE OVERNIGHT FOR INLAND AREAS AND THEN
INCREASE IN THE EARLY MORNING HOURS ACROSS WESTERN AREAS AS A
COLD FRONT MOVES TOWARDS THE COAST. SNOW LEVELS WILL LOWER TO
AROUND 5000 TO 6000 FEET FROM THE CASCADES WEST THEN DOWN TO 4500
TO 5000 FEET TONIGHT OVER THE AREA.

ON MONDAY, THE COLD FRONT WILL MOVE INLAND DURING THE DAY AND
BRING LIGHT TO MODERATE RAIN AND MOUNTAIN SNOW. SNOW LEVELS ARE
EXPECTED NEAR 4500 TO 5000 FEET THROUGH THE DAY MONDAY WITH LIGHT
TO LOCALLY MODERATE SNOW ACCUMULATIONS EXPECTED ABOVE 5000 FEET.
HEAVIEST ACCUMULATIONS ARE EXPECTED IN THE CRATER LAKE AREA WHERE
AROUND 6 INCHES OF SNOW IS EXPECTED DURING THE DAY WITH A FEW
ADDITIONAL INCHES OF SNOW EXPECTED IN SHOWERS MONDAY NIGHT. COLD
AIR ALOFT AND INSTABILITY WILL BRING A SLIGHT RISK FOR
THUNDERSTORMS ON MONDAY, MAINLY FOR COASTAL AREAS AND FROM THE
CASCADES EASTWARD. SOUTH WINDS ARE EXPECTED TO INCREASE AGAIN ON
MONDAY AHEAD OF THE FRONT, WITH STRONGEST WINDS OVER THE MOUNTAINS
E AND INTO THE SHASTA VALLEY AND SUMMER LAKE AREAS. A WIND
ADVISORY IS IN EFFECT FOR THESE AREAS WITH WINDS EXPECTED TO GUST
TO AROUND 45 MPH.

BEHIND THE FRONT MONDAY EVENING AND NIGHT, EXPECT WIDESPREAD
SHOWERS AS MODELS CONTINUE TO SHOW THE UPPER TROUGH MOVING
INLAND. THIS WILL ALSO BRING A COLDER AIRMASS INTO THE AREA AND
SNOW LEVELS WILL LOWER TO 3000 TO 3500 FEET MONDAY NIGHT. A SLIGHT
RISK OF THUNDERSTORMS CONTINUES IN MONDAY NIGHT AS WELL, MAINLY
FOR THE COASTAL WATERS AND ALONG THE COAST.

THE COOL AND SHOWERY PATTERN CONTINUES THROUGH TUESDAY AFTERNOON
THEN MODELS SHOW GOOD AGREEMENT THAT SHOWERS WILL TAPER OFF
TUESDAY NIGHT AS THE UPPER TROUGH SHIFTS EASTWARD. LIGHT SNOW
ACCUMULATIONS ARE LIKELY MONDAY NIGHT THROUGH TUESDAY OVER THE
MOUNTAIN PASSES ABOVE 3000 FEET ELEVATION AND EXPECT LIGHT SNOW
EAST OF THE CASCADES WITH THESE SHOWERS. HIGHER PASSES IN THE
CASCADES ARE EXPECTED TO SEE 2 TO 5 INCHES OF SNOW MONDAY NIGHT
THROUGH TUESDAY MORNING WITH AROUND 2 INCHES AT SISKIYOU SUMMIT.

.LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT...THE LATEST EC AND GFS
AGREE ON UPPER RIDGING AND DRY WEATHER ON WEDNESDAY. TEMPERATURES
ARE EXPECTED TO BE NEAR NORMAL ON WEDNESDAY WITH MOSTLY HIGH CLOUDS.
A WEAK FRONT WILL MOVE THROUGH ON THURSDAY...WITH MOST OF THE
PRECIPITATION CONFINED TO THE CASCADES...UMPQUA BASIN...AND COAST.
TEMPERATURES SHOULD REMAIN NEAR NORMAL. DIFFERENCES BETWEEN THE EC
AND GFS BEGIN TO SHOW ON FRIDAY WITH THE EC DROPPING ENERGY FROM THE
NORTH...AROUND THE EASTERN EDGE OF THE RIDGE AND INTO THE FORECAST
AREA.  THE GFS SUGGESTS ENERGY RIDING OVER THE TOP OF THE
RIDGE...WITH MORE OF A NORTHWESTERLY FLOW...BRINGING MORE
APPRECIABLE PRECIPITATION BY FRIDAY NIGHT. IN EITHER CASE...IMPACTS
TO THE FORECAST AREA WILL BE MINIMAL WITH NEITHER SOLUTION SHOWING A
VIGOROUS STORM...AND ONLY LIGHT TO MODERATE PRECIPITATION.

ON SATURDAY THE AREA WILL REMAIN EAST OF A HIGH OVER THE PACIFIC,
WITH A WEAK FRONT PASSING THROUGH SUNDAY NIGHT INTO MONDAY. ANY
RAINFALL WILL BE PRIMARILY NORTH OF THE MFR CWA...BUT SOME SHOULD
EXTEND INTO THE AREA. THE MAIN QUESTION IS ON TIMING...THE GFS
BRINGS THE FRONT IN A BIT FASTER THAN THE EC...ENDED UP GOING WITH A
BLEND, BUT LEANING TOWARDS THE EC GIVEN STRONGER RUN TO RUN
CONSISTENCY. BEFORE THE FRONT, EXPECT DRY CONDITIONS AND WARMER THAN
NORMAL TEMPERATURES...CAUSING A THERMAL TROUGH TO DEVELOP WITH
ENHANCED NORTHERLY WINDS OVER THE WATERS.

&&

.AVIATION...FOR THE 20/18Z TAF CYCLE...A FRONTAL SYSTEM WILL
SPREAD AND MOUNTAIN OBSCURATION INLAND TODAY. MOSTLY VFR CONDITIONS
ARE BEING OBSERVED NOW...BUT OCCASIONAL LOWERING CEILINGS TO MVFR IS
POSSIBLE. RAIN AND MVFR CIGS/VIS TO THE COAST THIS MORNING. ENOUGH
INSTABILITY THIS AFTERNOON SUPPORTS THE CHANCE FOR THUNDERSTORMS
BEHIND THE FRONT. GUSTY SOUTH WINDS AND INCREASED CHANCES FOR
TURBULENCE ARE EXPECTED ALONG AND BEHIND THE FRONT...ESPECIALLY AT
THE COAST...EAST OF THE CASCADES AND OVER HIGH TERRAIN.
PRECIPITATION WILL TAPER TO SHOWERS AND WINDS SHOULD WEAKEN BY THIS
EVENING. THE NEXT FRONT WILL BRING ANOTHER PERIOD OF LOWERING
CEILINGS TO THE COAST MONDAY MORNING AND THEN INLAND...WITH ANOTHER
CHANCE FOR THUNDERSTORMS. SK

&&

.MARINE...UPDATED 315 AM PDT SUN 20 MAR 2016...A STRONG COLD FRONT
WILL BRING GALES AND STEEP WIND DRIVEN SEAS THIS MORNING. SEAS WILL
CONTINUE TO BUILD THIS AFTERNOON AND EVENING BEFORE ANOTHER BRIEF
PERIOD OF GALES WITH THE NEXT COLD FRONT LATE TONIGHT. HAZARDOUS
SEAS WILL BECOME DOMINATED BY A WEST SWELL AND REACH A PEAK ON
MONDAY NIGHT THEN REMAIN HIGH INTO EARLY WEDNESDAY. HIGH PRESSURE
WITH MODERATE SEAS WEDNESDAY IS LIKELY TO BE FOLLOWED BY A WEAK
FRONT WITH BUILDING SEAS BECOMING HIGH WEDNESDAY NIGHT INTO THURSDAY.
HIGH SEAS LOOK TO PERSIST INTO FRIDAY THEN BRIEFLY DIMINISH INTO
SATURDAY. -DW

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ030-031.
     WIND ADVISORY FROM 11 AM TO 5 PM PDT MONDAY FOR ORZ030-031.

CA...WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR CAZ085.
     WIND ADVISORY FROM 11 AM TO 5 PM PDT MONDAY FOR CAZ085.
     WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR CAZ081.
     WIND ADVISORY FROM 8 AM TO 2 PM PDT MONDAY FOR CAZ081.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR
     PZZ350-356-370-376.
     GALE WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT MONDAY FOR
     PZZ350-356-370-376.

CC/NSK

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:43 PM PDTWind AdvisoryMFRKlamath, Lake26 hr
Mar 20, 2:46 PM PDTSmall Craft AdvisoryMFR26 hr
Mar 20, 2:46 PM PDTSmall Craft Advisory for Hazardous SeasMFR62 hr

Nearby

Gale Warnings in Oregon, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.